Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 121, NWS La Crosse, WI

August 21, 2007Mower County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 21, 2007, 8:43 PM CDT for Mower County, Minnesota. It was in force for 47 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2007, 8:43 PM CDT (01:43 UTC)
Expired
Aug 21, 2007, 9:30 PM CDT
In force
47 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Mower County, MN

The radar

The La Crosse radar (KARX), 132 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 8:55 PM CDTHAIL 1Austin, MN
Aug 21, 8:55 PM CDTHAIL 1.752 E Austin, MN
Aug 21, 9:04 PM CDTHAIL 1.752 E Austin, MN
Aug 21, 9:12 PM CDTHAIL 1Dexter, MN
Aug 21, 9:24 PM CDTHAIL 0.883 W Racine, MNREPORTED BY STEWARTVILLE FIRE DEPARTMENT STORM SPOTTERS.
Aug 21, 9:27 PM CDTHAIL 1Racine, MNNICKEL TO QUARTER SIZED HAIL FELL FOR NEARLY 10 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 8:14 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
453 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 220144
SVRARX
MNC099-220230-
/O.NEW.KARX.SV.W.0121.070822T0143Z-070822T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
843 PM CDT TUE AUG 21 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOWER COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 930 PM CDT

* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED ABOUT 10 MILES SOUTHEAST OF ALBERT LEA...MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AUSTIN AND LYLE AROUND 850 PM...
  ROSE CREEK AND COUNTY ROADS 56 AND 5 AROUND 855 PM...
  BROWNSDALE AND ADAMS AROUND 900 PM...
  I 90 EXIT 189 AND I 90 EXIT 193 AROUND 905 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF 
WATER ON ROADWAYS AND LOCALIZED FLOODING. REMEMBER...A FLASH FLOOD
WATCH IS IN EFFECT. BE ALERT FOR RAPIDLY RISING WATER.

LAT...LON 4371 9304 4350 9306 4351 9246 4382 9246

$$

SHEA
4 follow-up statements
000 
WWUS53 KARX 220155
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
855 PM CDT TUE AUG 21 2007

MNC099-220230-
/O.CON.KARX.SV.W.0121.000000T0000Z-070822T0230Z/
MOWER MN-
855 PM CDT TUE AUG 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM FOR 
MOWER COUNTY...

AT 851 PM...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
MONITOR A SEVERE THUNDERSTORM NEAR AUSTIN...POSSIBLY PRODUCING PENNY 
SIZE HAIL. THIS STORM WAS MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AUSTIN NOW...
  ROSE CREEK AND I 90 EXIT 183 AROUND 900 PM...
  BROWNSDALE AND ADAMS AROUND 905 PM...

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF 
WATER ON ROADWAYS AND LOCALIZED FLOODING. A FLASH FLOOD WATCH IS IN 
EFFECT.

LAT...LON 4371 9304 4350 9306 4351 9246 4382 9246

$$

SHEA
000 
WWUS53 KARX 220208
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
908 PM CDT TUE AUG 21 2007

MNC099-220230-
/O.CON.KARX.SV.W.0121.000000T0000Z-070822T0230Z/
MOWER MN-
908 PM CDT TUE AUG 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR MOWER COUNTY...

AT 855 PM...QUARTER SIZED HAIL WAS REPORTED NEAR AUSTIN BY AMATEUR 
RADIO STORM SPOTTERS.

AT 904 PM...GOLF BALL SIZED HAIL WAS REPORTED AT INTERSTATE 90 AND 
HIGHWAY 56 EAST OF AUSTIN BY LAW ENFORCEMENT.

A 40 MPH WIND GUST WAS ALSO REPORTED AT KAAL TELEVISION IN AUSTIN.

THIS STORM IS MOVING EAST NORTHEAST AT 45 MPH TOWARDS THE GRAND 
MEADOW AND RACINE AREAS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF 
WATER ON ROADWAYS AND LOCALIZED FLOODING. A FLASH FLOOD WARNING WILL 
BE ISSUED SHORTLY FOR THIS SAME AREA SO STAY ON HIGH GROUND.

LAT...LON 4371 9304 4350 9306 4351 9246 4382 9246

$$

SHEA
000 
WWUS53 KARX 220217
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
916 PM CDT TUE AUG 21 2007

MNC099-220230-
/O.CON.KARX.SV.W.0121.000000T0000Z-070822T0230Z/
MOWER MN-
916 PM CDT TUE AUG 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR MOWER COUNTY...

AT 912 PM...LOCAL LAW ENFORCEMENT REPORTED LARGE HAIL...MOST LIKELY 
QUARTER SIZED...IN DEXTER IN CENTRAL MOWER COUNTY. THIS STORM WAS 
MOVING NORTHEAST AT 45 MPH TOWARDS THE CITY OF RACINE AROUND 925 PM.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF 
WATER ON ROADWAYS AND LOCALIZED FLOODING. A FLASH FLOOD WARNING IS 
ALSO IN EFFECT. WATCH FOR RAPIDLY RISING WATER AND STAY ON HIGH 
GROUND.

LAT...LON 4371 9304 4350 9306 4351 9246 4382 9246

$$

SHEA
000 
WWUS53 KARX 220227
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
927 PM CDT TUE AUG 21 2007

MNC099-220236-
/O.EXP.KARX.SV.W.0121.000000T0000Z-070822T0230Z/
MOWER MN-
927 PM CDT TUE AUG 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR MOWER COUNTY EXPIRES AT 930 PM
CDT...

AT 924 PM...NICKEL SIZED HAIL WAS REPORTED 3 MILES WEST OF RACINE.

LARGE HAIL CONTINUES TO BE REPORTED IN THE RACINE AREA OF NORTHEAST 
MOWER COUNTY. THE STORM ALSO HAS BEEN WEAKENING A LITTLE AS IT 
APPROACHES FILLMORE COUNTY. THIS STORM IS STILL BE MONITORED FOR A 
POSSIBLE WARNING BUT THE SEVERE THUNDERSTORM THREAT IN MOWER COUNTY 
WILL END SHORTLY.

A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT THOUGH SO BE 
ALERT FOR HEAVY RAIN FOR MOST OF THE EVENING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA AS WELL.

LAT...LON 4371 9304 4350 9306 4351 9246 4382 9246

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 7:41 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 21, 7:41 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
741 PM CDT TUE AUG 21 2007

.UPDATE...
OBVIOUS CONCERN IN FORECAST TONIGHT IS HEAVY RAIN/FLASH
FLOOD/RIVER FLOOD THREAT. LAST 90 MINS HAS BROUGHT EXPLOSIVE
CONVECTIVE DEVELOPMENT ACROSS NERN NEB INTO NWRN IA IN VERY
DIFFLUENT MID/UPPER LEVEL FLOW ON THE SRN FRINGE OF STRONG WLY
MID/UPPER LEVEL JETLET. RUC/WRF/GFS INDICATING LOW LEVEL JET TO
CONTINUE TO INCREASE FROM 25-30KTS NOW ACROSS KS/NEB/IA INTO
30-35KT RANGE AS WEAK IMPULSE AND MID LEVEL WIND MAXIMUM PASSES
THROUGH THE REGION OVERNIGHT. INTENSE BAND OF IA CONVECTION SHOULD
CONTINUE TO SPREAD EAST/NORTHEAST IN DIFFLUENT FLOW...MOVING MORE
EASTERLY WITH TIME GIVEN VEERING OF THE MID LEVEL FLOW THROUGH THE
NIGHT AND PER CURRENT WDLM5 /WOOD LAKE/ AND BLRW3 /BLUE RIVER/
PROFILERS. ONCE MCS MATURES OVER NRN IA INTO WRN ARX FORECAST
AREA...SHOULD BEGIN TO FOCUS MORE ON NORTHEAST IOWA AN FAR
SOUTHWEST WISCONSIN AS MESO BETA ELEMENTS /CORFIDI TECHNIQUE/
SUGGEST MCS WILL BUILD SOUTHWARD INTO GREATER INSTABILITY FEED.

BOTTOM LINE...GOING FCST ON TRACK WITH FLASH FLOOD WATCH AND RAIN
CHANCES. SEE PRIMARY HEAVY RAIN THREAT ACROSS FROM OSAGE/CHARLES
CITY AREA EAST-NORTHEAST TO AREAS VERY NEAR/JUST SOUTH OF LA
CROSSE TO MAUSTON. CAN SEE 1 TO 2 INCHES WIDESPREAD THROUGH THE
NIGHT...AND MAY SEE SOME LOCAL 3+ INCH AMOUNTS WHERE THE GREATEST
REGENERATIVE/BACKBUILDING OCCURS. RIGHT NOW EXPECT THIS IN FAR WRN
PORTIONS OF ARX FORECAST AREA. WILL MONITOR BACKBUILDING POTENTIAL
CLOSELY...BUT FEEL THIS MORE LIKELY TO OUR WEST/SOUTHWEST.

GIVEN PAST WEEKEND/S HISTORIC RAINFALL...ALL PERSONS ARE URGED TO
MONITOR THEIR FAVORITE WEATHER SOURCE IN CASE FLASH FLOODING
DEVELOPS AND WARNINGS ARE ISSUED.

BINAU

&&

.PREV DISCUSSION... /ISSUED 355 PM CDT TUE AUG 21 2007/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

THE POTENTIAL OF FLOODING THROUGHOUT THIS TIME PERIOD CONTINUES TO
BE MAIN CONCERN.

AT 3 PM...A WARM FRONT EXTENDED FROM ONEAL NEBRASKA TO MOLINE
ILLINOIS. TEMPERATURES SOUTH OF THIS FRONT WERE IN THE 90S.
A 25 TO 30 KNOT 850 MB JET WAS PRODUCING JUST ENOUGH MOISTURE
CONVERGENCE FOR SCATTERED SHOWERS TO DEVELOP ACROSS NORTHWEST
IOWA. MEANWHILE A STATIONARY FRONT EXTENDED FROM SIOUX FALLS SOUTH
DAKOTA TO IRONWOOD MICHIGAN. SHOWERS WERE ALSO DEVELOPING ALONG
THIS FRONT.

THE MODELS ARE IN GENERAL AGREEMENT THAT A MESOSCALE CONVECTIVE
COMPLEX WILL DEVELOP AT THE NOSE OF THE 850 MB JET THIS
EVENING. AS THE JET VEERS TONIGHT...THIS COMPLEX WILL MOVE THROUGH
THE AREA TONIGHT AND EARLY WEDNESDAY MORNING. AT THIS TIME...IT
LOOKS LIKE THIS WILL BE A PROGRESSIVE SYSTEM. THE HEAVIEST RAIN AT
THIS TIME LOOKS TO BE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
THIS AREA MAY SEE BETWEEN 1 AND 2 INCHES. HOWEVER IF THIS SYSTEM
ENDS UP DEVELOPING A BIT FURTHER NORTH THIS EVENING...THIS BAND
MAY TRACK ACROSS SOUTHEAST MINNESOTA...AND WEST CENTRAL AND
CENTRAL WISCONSIN. THE 0-6 KM SHEAR START OUT ABOVE 50 KNOTS THIS
EVENING...AND SLOWLY DECREASES DURING THE OVERNIGHT. WITH MUCH OF
THE EVENING DEVELOPMENT BEING TO OUR WEST...I WOULD EXPECT THE
GREATER CHANCE TO BE TO OUR WEST TONIGHT.

ON WEDNESDAY MORNING...THE COMPLEX WILL BE MOVING OUT OF SOUTHWEST AND
CENTRAL WISCONSIN. AS RESULT...I KEPT HIGHER PRECIPITATION
CHANCES IN THESE AREAS. DURING THE AFTERNOON...IT APPEARS THAT THE
850 MB MOISTURE TRANSPORT WILL BEGIN TO INCREASE ACROSS WESTERN
IOWA AND SOUTHWEST MINNESOTA. THIS WILL LIKELY RESULT IN THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. SOME OF THIS PRECIPITATION
MAY SPREAD EAST INTO SOUTHEAST MINNESOTA AND NORTHEAST IOWA. AS A RESULT...
I WENT WITH SOME HIGHER PRECIPITATION PROBABILITIES IN THAT AREA.

ON WEDNESDAY NIGHT...A 35 TO 40 KNOT 850 MB JET WILL BE MOVING
NORTHWARD INTO THE BOUNDARY LOCATED ACROSS THE AREA. IT AGAIN
LOOKS LIKE WE WILL SEE ANOTHER GOOD CHANCE OF HEAVY RAIN. HOWEVER
THE EXACT LOCATIONS IS STILL NOT CLEAR. WE WILL LIKELY NEED ANOTHER
FLASH FLOOD WATCH FOR THE SAME AREAS AS TONIGHT FROM WEDNESDAY
NIGHT INTO THURSDAY MORNING.

LONG TERM...FRIDAY THROUGH TUESDAY

THE MEDIUM RANGE MODELS CONTINUE TO SHOW THAT THE FRONT
RESPONSIBLE FOR ALL OF PRECIPITATION WILL SHIFT FAR ENOUGH
SOUTH THAT WE MAY HAVE A MAINLY DRY WEEKEND. HOWEVER WITH THE
ATMOSPHERIC ANGULAR MOMENTUM REMAINING NEARLY 3 STANDARD
DEVIATIONS BELOW NORMAL...THERE WILL BE VERY LITTLE IMPETUS
FOR A LARGE ENOUGH PATTERN CHANGE NEEDED FOR AN EXTENDED
PERIOD OF DRYNESS. WITH WARM AIR ADVECTION AHEAD OF AN
APPROACHING COLD FRONT...IT LOOKS LIKE WE WILL SEE A RETURN
OF A CHANCE OF SHOWERS AND THUNDERSTORMS AS SOON AS SUNDAY
NIGHT. THE MODELS CONTNIUE TO SHOW THAT THIS FRONT WILL MOVE
SLOWLY EAST THROUGH THE REGION. AS A RESULT...I KEPT A CHANCE
OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST TUESDAY OF NEXT
WEEK.

AVIATION...TONIGHT AND WEDNESDAY MORNING

WITH WARM FRONT TO THE SOUTH...LOW CEILINGS HAVE CONTINUED TO
DEVELOP ACROSS THE AREA WITH SUCH LOW LEVEL SATURATION. SOME
IMPROVEMENT EXPECTED HEADED INTO THE EVENING HOURS...BUT MAIN STORY
MAY BE THE EXPECTED CONVECTION THAT WILL MOVE IN FROM THE WEST.
TRIED TO FIND A MORE FAVORABLE TIME WINDOW FOR LOWEST VISIBILITIES
AND CEILINGS WITH THUNDERSTORM ACTIVITY...MAINLY FROM 04Z TO 08Z BUT
POST STORM CONDITIONS SHOULD BE IFR INTO WEDNESDAY MORNING.

ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR WIZ041-WIZ053-WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
     IAZ029-IAZ030.

SHORT-LONG TERM - BOYNE
AVIATION - SHEA

&&
Hazardous weather outlook, Aug 21, 8:10 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
810 PM CDT TUE AUG 21 2007

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041-053>055-061-
221100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD-
GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND-
VERNON-WINNESHIEK-WINONA-
810 PM CDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. STRONG THUNDERSTORMS
WILL MOVE THROUGH THE AREA TONIGHT WITH MORE HEAVY RAIN AND A
CONTINUED THREAT FOR FLOODING AND FLASH FLOODING. RAINFALL AMOUNTS
FROM 1 TO AS MUCH AS 3 INCHES ARE EXPECTED...AND IF RAINFALL RATES
ARE HIGH ENOUGH...FLASH FLOODING WILL BE POSSIBLE IN ALREADY FLOOD
RAVAGED AREAS. A FEW LOCALIZED AMOUNTS EXCEEDING 3 INCHES WILL BE
POSSIBLE WHERE THUNDERSTORMS ARE REPETITIVE OVER THE SAME AREAS.

THE THUNDERSTORMS MAY BE STRONG ENOUGH TO BECOME SEVERE THROUGH THE
LATE EVENING HOURS ACROSS NORTHEAST IOWA AND EXTREME SOUTHEAST
MINNESOTA. THE MAIN THREATS WOULD BE LARGE HAIL...AND DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN JUST SOUTH OF THE AREA
THROUGH THE REST OF THE WEEK. THE MOIST...UNSTABLE AIRMASS WILL
REMAIN IN PLACE SOUTH OF THE FRONT. THUS...THE CHANCES OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR MUCH OF THE
WEDNESDAY THROUGH FRIDAY PERIOD. HIGH PRESSURE AND SOME DRIER AIR
STILL LOOKS TO PUSH IN FOR THE WEEKEND INTO EARLY NEXT WEEK.

THE GREATEST THREAT FROM ANY OF THE WEDNESDAY THROUGH FRIDAY
THUNDERSTORMS CONTINUES TO BE ADDITIONAL HEAVY RAINS. THE FLASH
FLOOD WATCH CONTINUES THROUGH EARLY WEDNESDAY MORNING. ADDITIONAL
ROUNDS OF HEAVY RAIN POSE CONTINUED FLOODING CONCERNS ACROSS MUCH OF
THE AREA. WITH A STRONGER PUSH OF THE WARM AND UNSTABLE AIRMASS
NORTHWARD POSSIBLE WEDNESDAY AND THURSDAY AFTERNOON AND EVENING.
FURTHER FLASH FLOOD WATCHES MAY BE NEEDED...AND A FEW OF THE STORMS
COULD BECOME SEVERE.

THE BETTER THREAT OF ANY SEVERE STORMS WOULD BE SOUTH OF AN AUSTIN
MINNESOTA TO RICHLAND CENTER WISCONSIN LINE...WITH THE MAIN THREATS
BEING LARGE HAIL AND MORE HEAVY RAINS.

IT IS TOO EARLY TO DETERMINE THE TIMING AND DETAILS OF ANY SEVERE
STORM THREATS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE THROUGH 11 PM THIS EVENING. THERE IS A
CHANCE FOR SPOTTER ACTIVATION AGAIN WEDNESDAY AND THURSDAY. REPORTS
OF HEAVY RAINFALL OR ANY RENEWED FLOODING PROBLEMS WOULD BE GREATLY
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MNZ079-WIZ017-029-032>034-042>044-221100-
ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-TREMPEALEAU-WABASHA-
810 PM CDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA
INTO WESTERN AND CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY FRONTAL BOUNDARY IS EXPECTED TO REMAIN IN PLACE ACROSS
NORTHERN IOWA AND NORTHERN ILLINOIS TONIGHT. THUNDERSTORMS WILL
MOVE OUT OF IOWA AND ACROSS THE AREA OVERNIGHT AS WARMTH AND
MOISTURE SPREAD OVER THE FRONTAL BOUNDARY. A FEW OF THE STORMS COULD
PRODUCE LOCALLY HEAVY RAINS...WITH A FEW LOCATIONS SEEING 1 TO
2 INCHES OF RAIN. A FEW SEVERE STORMS WITH LARGE HAIL CANNOT BE
RULED OUT...PARTICULARLY THROUGH THE EARLY PORTIONS OF THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN ACROSS NORTHERN IOWA
THROUGH THE REST OF THE WEEK. A MOIST...UNSTABLE AIRMASS WILL REMAIN
IN PLACE SOUTH OF THE FRONT. THUS...THE CHANCES OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR MUCH OF THE WEDNESDAY
THROUGH FRIDAY PERIOD. HIGH PRESSURE AND SOME DRIER AIR STILL LOOKS
TO PUSH IN FOR THE WEEKEND INTO EARLY NEXT WEEK.

THE GREATEST THREAT FROM ANY OF THE WEDNESDAY THROUGH FRIDAY
THUNDERSTORMS CONTINUES TO BE LOCALLY HEAVY RAINS. IF THE FRONT
PUSHES A BIT FURTHER NORTH THERE WOULD BE A THREAT FOR A FEW SEVERE
STORMS DURING THE AFTERNOON AND EVENING HOURS OF WEDNESDAY AND
THURSDAY. FOR NOW IT APPEARS THE FRONT WILL STAY PUT AND THE SEVERE
STORM THREAT WILL REMAIN SOUTH OF THE AREA.

IT IS TOO EARLY TO DETERMINE THE TIMING AND DETAILS OF ANY SEVERE
STORM THREATS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. REPORTS OF ANY
HEAVY RAINS WOULD BE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BINAU

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:14 PM CDTFlash Flood WarningARXFillmore, Mower3 hr
Aug 21, 9:53 PM CDTFlash Flood WarningARXHouston3 hr
Aug 22, 4:18 AM CDTFlash Flood WatchARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more35 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.